Fatigue from Keppra and/or Tagrisso

Portal Forums Cancer Treatments / Symptom Management Treatment-Related Side Effects Fatigue from Keppra and/or Tagrisso

This topic contains 3 replies, has 2 voices, and was last updated by catdander forum moderator catdander forum moderator 1 year, 6 months ago.

Viewing 4 posts - 1 through 4 (of 4 total)
Author Posts   
Author Posts
May 5, 2016 at 6:12 pm  #1273931    
Casie
Casie

I have been taking 80mg of Tagrisso since Jan 9, 2016, with good scans, but have extreme mental fatigue. I have also been on Keppra, an anti-seizure med, since Oct 2016, because I had a brain tumor removed, which caused slight tremors in my right hand. I know anti-seizure meds cause fatigue and my neurologist has lowered the dose to 500mg twice a day, the lowest therapeutic dose. Although I have not had seizures since September, protocol indicates I need to be on them for one year. My oncologist says Tagrisso can cause fatigue too and is willing to reduce my dose to 40mg. Does anyone have any thoughts about this?


4/2011 began Tarceva 150mg. Slight progression 1/2012. Began BIBW 2992 trial 40mg. 3/1/12; slight progression. Began combo trial w/Cetuximab 3/30/12. Shrinkage until 8/12/12 progression. Began Nivolamab/Tarceva trial on 8/30/12. Continual shrinkage. Stopped 10/16/13 due to colitis/adrenal failure. Continued Tarceva until progression on 6/6/14 scan. Liver biopsy neg for T790M. 7/15/14 began 3 cycles Pemetrexed/Carboplatin/Bevacizumab-ineffective. Continued right scapular and left rib pain. PET revealed 2nd rib metastases treated w/two separate rounds of radiation. Began trial of Erlotinib/Ruxolitinib 11/2014 until progression 2/2015. Painful abdominal tumor radiated 2/2015. Began trial of Selumitinab/AZD2991. 4/20/15 scan showed a mixed response. Stopped-high toxicity. Began Nivolamab 6/2015. Brain lesion removed 10/2016. Positive for T790M. Began Tagrisso 1/2016. Good scan 3/1/16.

  • This topic was modified 1 year, 6 months ago by Casie Casie.
  • This topic was modified 1 year, 6 months ago by Casie Casie.
May 5, 2016 at 8:16 pm  #1273934    
catdander forum moderator
catdander forum moderator

Hi Casie,

It’s so good to hear from you. I hope you’re feeling alright besides the lousy side effects. A reduction in tarceva dose is a known beneficial choice for some who are very sensitive to the drug so I can see that reducing tagrisso dose may be also helpful and worth the try. You will want to keep your onc up the date about any new or worsening symptoms that may arise if the lower dose isn’t working.

As for the anti-seizure medication are your oncologist and neurologist consulting with one another about your symptoms? If not that would be an appropriate request.

In the end fatigue is an unfortunate side effect of just about all these meds. Temporary steroids can be helpful but need to be temporary because of their side effect profile.

It reminds me of a joke, (none of this is funny or a joke) but a Grace member/moderator extraordinaire told in the comments section of the link that follows. The link should take you directly to Ned’s comment:
recce101 says:, http://cancergrace.org/cancer-101/2009/09/01/thyroid-function-and-cancer-dh/#comment-4117

I’m so sorry you’re dealing with this. It’s not anything to take lightly, that causes someone to live…less.
I hope you find a work around better than the man in the joke.

All best,
Janine

May 6, 2016 at 7:24 am  #1273938    
Casie
Casie

Hi Janine:

Thank your helpful response and the accompanying humour, which I agree is useful as we navigate the morass of drugs and side effects. My oncologist and neurologist do confer; my oncologist supports the neurologist’s plan, and has offered the Tagrisso reduction. My neurologist also offered to change my anti-seizure drug to “Lamotrigine” (The adverse reaction would be a rash.). I have to do some traveling over the next few weeks so I’m hesitant to start a new drug. Thus I am leaning towards the Tagrisso reduction if I make any changes. My next scan is June 1.
Thanks again:)


4/2011 began Tarceva 150mg. Slight progression 1/2012. Began BIBW 2992 trial 40mg. 3/1/12; slight progression. Began combo trial w/Cetuximab 3/30/12. Shrinkage until 8/12/12 progression. Began Nivolamab/Tarceva trial on 8/30/12. Continual shrinkage. Stopped 10/16/13 due to colitis/adrenal failure. Continued Tarceva until progression on 6/6/14 scan. Liver biopsy neg for T790M. 7/15/14 began 3 cycles Pemetrexed/Carboplatin/Bevacizumab-ineffective. Continued right scapular and left rib pain. PET revealed 2nd rib metastases treated w/two separate rounds of radiation. Began trial of Erlotinib/Ruxolitinib 11/2014 until progression 2/2015. Painful abdominal tumor radiated 2/2015. Began trial of Selumitinab/AZD2991. 4/20/15 scan showed a mixed response. Stopped-high toxicity. Began Nivolamab 6/2015. Brain lesion removed 10/2016. Positive for T790M. Began Tagrisso 1/2016. Good scan 3/1/16.

May 9, 2016 at 10:43 am  #1273982    
catdander forum moderator
catdander forum moderator

Good to hear. :)

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.